Alert archive / Missouri / River Flood Warnings in 2012
River Flood Warning 37, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 30, 2012, 7:05 AM CDT for Johnson County, Pettis County, Missouri. It took effect at Apr 30, 2012, 11:01 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2012, 7:05 AM CDT (12:05 UTC)
- In effect from
- Apr 30, 2012, 11:01 AM CDT
- Expired
- Apr 30, 2012, 3:06 PM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Valley City (VLYM7). The gauge peaked at 22.33 ft at May 1, 2012, 3:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06907700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
703
WGUS43 KEAX 301205
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
705 AM CDT MON APR 30 2012
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
BLACKWATER RIVER AT VALLEY CITY AFFECTING JOHNSON AND PETTIS
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC101-159-011205-
/O.NEW.KEAX.FL.W.0037.120430T1601Z-120501T1800Z/
/VLYM7.1.ER.120430T1601Z.120430T1800Z.120430T1800Z.NO/
705 AM CDT MON APR 30 2012
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE BLACKWATER RIVER AT VALLEY CITY.
* FROM THIS MORNING TO TUESDAY AFTERNOON.
* AT 6:00 AM MONDAY THE STAGE WAS 20.4 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 22.6 FEET BY THIS AFTERNOON. THE RIVER WILL FALL
BELOW FLOOD STAGE BY THIS AFTERNOON.
* AT 22.0 FEET...WOODLANDS AND FARM FIELDS ALONG THE RIVER BEGIN TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
VALLEY CITY 22 20.4 MON 06 AM 22.6 THIS AFTERNOON
$$1 follow-up statement
147
WGUS83 KEAX 302006
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
306 PM CDT MON APR 30 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
MISSOURI...
BLACKWATER RIVER AT VALLEY CITY AFFECTING JOHNSON AND PETTIS
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC101-159-302036-
/O.CAN.KEAX.FL.W.0037.000000T0000Z-120501T1800Z/
/VLYM7.1.ER.120430T1657Z.000000T0000Z.120430T1702Z.NO/
306 PM CDT MON APR 30 2012
THE FLOOD WARNING IS CANCELLED FOR
THE BLACKWATER RIVER AT VALLEY CITY.
* AT 2:00 PM MONDAY THE STAGE WAS 21.5 FEET.
* FLOOD STAGE IS 22.0 FEET.
* FELL BELOW FLOOD STAGE AT 12:02 PM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 17.2 FEET BY TUESDAY
MORNING.
* AT 22.0 FEET...WOODLANDS AND FARM FIELDS ALONG THE RIVER BEGIN TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
VALLEY CITY 22 21.5 MON 02 PM 21.0 THIS EVENING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 30, 6:31 AM CDT, 34 minutes earlier.
Area forecast discussion, Apr 30, 6:31 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 631 AM CDT Mon Apr 30 2012 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... 40-kt low level jet continues to drive a large convective complex across the Ozarks early this morning with the heaviest convection shifting well south of the forecast area. This will continue to be the trend through mid morning as the jet weakens and shifts south and east. Stratiform rain shield to the north will continue to produce rainfall rates between one and two tenths of an inch per hour across the far southern parts of the forecast area for the next few hours. This may increase some of the runoff occurring across these areas but in general the threat for any additional flooding rains has ended for at least the next 12 hours. Rain shield will gradually exit the area later this morning with dry conditions overspreading the entire forecast area this afternoon as a weak upper impulse pushes into the Mississippi Valley. Behind this wave, sharply veering low level flow will cause a warm front to lift out of the Ozarks into northern Missouri by late afternoon. This will bring temps into the 70s across much the forecast area. A weak low level jet will redevelop across the eastern Plains later tonight and nose into the southwest forecast area toward 09Z. This combined with another weak upper level impulse tracking into central and southern Missouri will likely lead to another round of overnight convection across the Ozarks and possibly as far north as central Missouri. Better moisture convergence and low-level moisture transport may stay focused across southern Missouri, keeping the threat for heavy convective rains just south of the forecast area. Therefore opted against a flash flood watch for any of our counties tonight. However, later shifts may need to consider issuing a watch across the far southern counties if later model runs indicate thunderstorms could spread any further north, especially since saturated soils across those areas can tolerate very little additional moisture. After tonight's shortwave exits the area on Tuesday, height rises over the eastern US will allow much warmer temperatures to spread into the Plains and Missouri Valley while the storm track begins to shift further north into the Upper Midwest. A continued parade of weak systems within quasi-zonal upper flow will maintain periodic thunderstorm chances across parts of Nebraska and Iowa Tuesday night through Friday. Some of this activity could affect northern parts of Missouri at any time through this period depending on the strength of capping this far south. Could see one or more MCSs impact the northern zones during this time period, particularly Wednesday night and again Thursday night. Meanwhile, 850 hPa temps are forecast to rise into the 18C-22C range by Thurs and remain anomalously warm through the weekend. This will bring much-above average temperatures by later this week with highs in the mid to upper 80s lasting through the weekend. Hawblitzel && .AVIATION... For the 12Z TAFs...convective line continues to push well to the south of the western MO TAF sites, with widespread IFR and LIFR cigs to the north. Warm front to the south will slowly move north today and reach near an MCI-COU line by mid to late afternoon. Until this front passes, expect IFR cigs to continue for much of the day especially given the copious boundary layer moisture in place. Another convective complex may develop late in the TAF period impacting parts of western, central and southern Missouri. Currently expect the heaviest activity to stay south of the KC terminals. Hawblitzel && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Apr 30, 4:56 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 456 AM CDT MON APR 30 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 456 AM CDT MON APR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS AREAS MAINLY SOUTH OF I-70. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO ADDITIONAL FLOODING PROBLEMS ACROSS CENTRAL AND WEST CENTRAL MISSOURI. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A NORTHWARD SHIFT IN THE STORM TRACK WILL BRING THE HIGHEST CHANCES FOR THUNDERSTORMS INTO NEBRASKA AND IOWA TUESDAY THROUGH FRIDAY. SOME OF THESE THUNDERSTORMS MAY REACH AS FAR SOUTH AS NORTHERN MISSOURI...ESPECIALLY WEDNESDAY NIGHT AND AGAIN THURSDAY NIGHT. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HAWBLITZEL
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 10:13 PM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Linn, Macon, Randolph | 6 hr |
| Apr 29, 10:41 PM CDT | Areal Flood Advisory | EAX | Cooper, Howard, Pettis, Saline | 3 hr |
| Apr 29, 10:50 PM CDT | Special Weather Statement | EAX | Pettis | 25 min |
| Apr 29, 11:36 PM CDT | Flash Flood Warning | EAX | Cooper, Howard, Pettis, Saline | 6 hr |
| Apr 29, 11:53 PM CDT | River Flood Warning | EAX | Howard | 19 hr |
| Apr 30, 12:08 AM CDT | Areal Flood Advisory | EAX | Bates, Henry, Johnson | 6 hr |
| Apr 30, 1:00 AM CDT | River Flood Warning | EAX | Cooper | 52 hr |
| Apr 30, 5:35 AM CDT | Areal Flood Warning | EAX | Cooper, Howard, Pettis, Saline | 10 hr |
| Apr 30, 7:23 AM CDT | River Flood Warning | EAX | Cooper | 22 hr |
Nearby
River Flood Warnings in Missouri, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.